MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP; STRATAFIX SPIRAL MONOCRYL PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP; STRATAFIX SPIRAL MONOCRYL PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXMP2B407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown general plastic combo procedure on an unknown date and barbed suture was used.In the middle of suturing the needle broke.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).No device problem found additional information was requested, and the following was obtained: did the needle fall into the patient? no.The following information was requested, but unavailable: if yes, was the needle piece removed from the patient during the same procedure? n/a.Were x-rays taken to locate the needle? n/a.Was any other tissue damaged as a result of searching the needle? n/a.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the device.Visual analysis of the returned sample revealed that only one empty open foil packet was received that pertain to product code sxmp2b407.During visual inspection of the foil, it was noted that the needle or suture were not received for evaluation.Therefore, no conclusion could be reached on the cause of the reported event.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP
Common Device Name
STRATAFIX SPIRAL MONOCRYL PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15632392
Report Number2210968-2022-08566
Device Sequence Number17620137
Product Code GAM
UDI-Device Identifier10705031464384
UDI-Public10705031464384
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberSXMP2B407
Device Lot NumberRMBDBP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown